Skip to Main Content Health Care Professionals

ALERT: We are currently experiencing a very high volume of calls regarding coronavirus (COVID-19). Please be patient, your call will be returned.

Haldimand-Norfolk Health Unit Search

News & Events

Strong Heroin in Dunnville Community

What?

There are reports of higher strength heroin circulating in Dunnville and increased overdoses occurring because of its strength.

In response, the HNHU’s Harm Reduction Team will distribute free naloxone kits on Friday, April 20th at the Dunnville Health & Social Services office located at 117 Forest St E., Dunnville.

9:30am-3:30 pm. No appointment required.

Where Else to get Naloxone

If unable to come on this day, HNHU staff are available to distribute naloxone on other days (call for more information).

Many local pharmacies, free with an OHIP card.

Haldimand-Norfolk Health Unit offices, Simcoe, Dunnville and Caledonia,
no OHIP card necessary.

Signs of an Opioid Overdose:

  • Person can’t stay awake Slow or no pulse
  • Slow or no breathing, gurgling
  • Skin looks pale or blue, feels cold
  • Pupils are pinpoint or eyes rolled back
  • Body is limp, will not respond to noise or stimulation

What to do

  • Don’t use alone
  • Carry a naloxone kit
  • Test your drug by doing a small amount at first.
  • If injecting, take the tourniquet off before pushing the plunger, stop half way to see
    the effects, inject less if it feels too strong.
  • Report tainted drugs and overdoses anonymously at hnhu.org/opioids